MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. PRE-CONTOURED OCCIPITAL ROD, TI (100 DEG.); VIRAGE OCT SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE, INC. PRE-CONTOURED OCCIPITAL ROD, TI (100 DEG.); VIRAGE OCT SPINAL FIXATION SYSTEM
Catalog Number 07.01712.001
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inventory, a hospital discovered two virage rods that do not match the label on the packaging.There was no patient involvement.This is report two of two for this event.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Additional Manufacturer Narrative
Inspection: the returned device was examined.Visual inspection revealed the angle of the rods appear to be larger than 100 degrees.A dimensional inspection was performed and found the rod to measure 115 degrees.Per the drawing, the angle should measure 100 degrees +/- 1 degree.Dhr review: the dhr was reviewed.The dhr stated there were no manufacturing issues and the device was likely conforming.It was later found that operator error contributed to incorrect dimensions on parts in this lot.Potential root cause: the root cause can be attributed to operator error in manufacturing and inspection.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.Reference report 3012447612-2023-00250.
 
Event or Problem Description

Brand Name
PRE-CONTOURED OCCIPITAL ROD, TI (100 DEG.)
Common Device Name
VIRAGE OCT SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
wesminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
westminster, CO 80021
7206965158
MDR Report Key17683324
Report Number3012447612-2023-00251
Device Sequence Number14105579
Product Code KWP
UDI-Device Identifier00889024328631
UDI-Public(01)00889024328631(10)CT153157
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133556
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.01712.001
Device Lot NumberCT153157
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic